My bp has been extremely labile for about 3 months. Occasional dizzy spells and even fainted 3 times (always going from lying down to standing). Just got 48 hr heart monitor results. Msg from primary said "monitor shows several extra heart beats from both upper & lower heart chambers. These are probably benign. We'll discuss further at next appt." Next appt is in 3 weeks. I'm pretty sure this started (it is intermittent) since starting Actemra. I am at 9 mg pred. So much pain in both arms. Legs weak. Back is pretty bad. I don't really complain at home because I'ma lot better than I was. But I'm beginning to feel like maybe this is the best it will be. I had lots of issues with gca & other health issues, but I haven't had pain like this in arms since before dx for gca little over 1 yr ago. Pain in arms started I think when pred went to ?20. My questions are: Should I wait 3 weeks for primary appt to discuss heart issues possibly R/T actemra or pursue answers sooner. Secondly, is pain in both arms from shoulder to wrists a symptom of gca or pmr (I'm not dx with pmr). Higher dose prednisone took this away totally at initial dx but never talked about arm pain as part of gca. Added stress of illness in family doesn't help but these things were going on prior to this family illness. Hope this is making sense. I think Actemra or maybe Boniva effects my thinking, or at least I get to use it as an excuse.
BP labile & dizzy spells & arm pain: My bp has been... - PMRGCAuk
Hi with the bp always try and sit for a short while when getting up from a lying down position , your blood pressure will be lower when lying down so it just needs to normalise before you stand , or you will go light headed and may fall, which will knock your confidence. I have had pain in left arm and right forearm, my diagnosis is of LVV , it’s been investigated with a ultrasound which was negative. It has improved since reducing steroids now on 5mg , actemera weekly and methotrexate. Don’t think I have any side effects with actemera but so many different niggles with this illness it’s hard to tell . Hope you are soon feeling better
I think you need to discuss earlier - any heart issues should be discussed asap.
I had upper arm pain prior to GCA diagnosis - and although undiagnosed for a long time never got to wrists. No PMR for me either.
As for dizziness, as Devoid says just get up more slowly and deliberately - it need thinking about, but it works. I had labyrinthitis about 15 years ago - and had to move in slow motion otherwise I was in a heap on the floor!
Did you have a dizzy spell while on the monitor?
Only mild dizzy spell on monitor. Hubby took bp when I had one of the fainting spells. Heart rate was 36 bp was 75/41. Felt sick. Wonder if side effect of prednisone, actemra, boniva??
That was what I was wondering. I had dizzy spells like you describe but they never showed on a monitor, even the multi-day one. I was about to put in a request for the right sort of monitor - an external loop one which you wear for several days and which stores the previous 4 minutes of trace on a renewing basis. When something happens you press the button and that previous 4 minutes before the episode is transmitted to the central recorder.
I think your husband's BP measurement may be the key. You look as if you might be having episodes of bradycardia, slow heart rate - and when the interval between heart beats gets too long, your BP falls and you get dizzy. When I have slow episodes, I also have faster bits after - and the other way round. But they couldn't get it on a record until I collapsed with one and was admitted. They gave me i.v. diazepam which causes atrial fibrillation for me - and that was dramatic enough for them to see the bradycardic bits, which in themselves were pretty dramatic!!!
I've just been hoping this just goes away. So many things come and go with gca. Actemra has some bad PR on its heart related effects and Genentech-Roche hasn't been forthcoming about it. Now it stands to make gazillions if/when approved for covid19. Study will be out soon on that. Anyway, I don't want to deal with one more thing over long term. Want to be available to Grandson when he recovers. We can't see him b/c of stay-at-home policy anyway so I will try and get to bottom of my problem. Think it started after starting actemra. Stay safe. Thank you as always for your info/advice/support
Just as an FYI, I had to stop Actemra because of heart palpitations which were really bad! This was on the day of injection. It may be your problem.
I certainly can't give any medical advice but I know from experience that shoulder and arm pain is a symptom of PMR.
Hi, one of the first symptoms I had 6.5 years ago was pain in the arms. I could not lift my new grandbaby and I certainly could not put my arm behind my back. This symptom as well as the others (pain in hips, inability to walk, weakness, fatigue, night sweats, etc.) all dissipated when I was started on Prednisone (took two years to have diagnosis made, My initial dosage was 20--from there I would taper down--at first too fast but my doctor never advised me about this. I had to learn everything about PMR from this Web-site (thank God). I had three flares in this 6.5 year time period when tapering down--- all after being finally down to 1 mg for about 2 months. When off Prednisone completely, the symptoms came back within 3 weeks (all but the arm pain which I never had again). I have been on 1 mg for about two months and plan to (with doctor's concurrence) stay on this dosage for one year. My doctor told me that he has a male patient who cannot get of 3 mgs, so I consider myself lucky. I had three scares that could have possibly been diagnosed as GCA but thankfully this was not so. My doctor told me that when another professional finds out that a patient has GCA they quickly grab onto that and misdiagnose you with GCA. My dentist thought that and I went to another dentist and she said and I had serious TMJ and this was corrected with a night appliance to solve my teeth grinding (which certainly came with being stressed by my PMR. Sorry I am rambling on. Just thought I would let you know that I had arm pain as well.
I can’t help you Spanky because I have both PMR and gca but haven’t had any pains since I started having a shot of 71 mg of methotrexate 2 years ago. But I did have a sudden stroke in January which I was left with memory loss. It started with numbness in my left arm and hand. A few fingers were blue and a bit swollen.
And my blood pressure was high which was very odd as I usually have lowblood pressure.